Delirium associated with bupropion sustained release

Tzu Yun Wang, San Yuan Huang, I. Shin Shiah, Wei Chung Mao, Chih Kang Chen

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Bupropion is a newer antidepressant with the main pharmacological effects of dopamine and norepinephrine reuptake inhibition. The usage of bupropion is relatively safe with minor side effects. In some rare instances, psychosis and delirium may emerge because of its potentiating effects on dopaminergic neurotransmission. Here we presented a case of bupropion SR (300mg/day) related to delirium with concurrent quetiapine (400mg/day) usage. Although there are fewer side effect profiles of bupropion SR, our case revealed acute delirium after administration of a therapeutic dosage of bupropion. Poor cytochrome P450 2D6 (CYP2D6) and cytochrome P450 2B6 (CYP2B6) metabolism and underlying bipolarity may contribute to this adverse effect. Clinicians should be cautioned when prescribing bupropion SR to vulnerable populations.

Original languageEnglish
Pages (from-to)209-211
Number of pages3
JournalJournal of Medical Sciences
Volume29
Issue number4
Publication statusPublished - 2009 Aug 1

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Delirium associated with bupropion sustained release'. Together they form a unique fingerprint.

Cite this